Wednesday, February 8, 2012

Benzonatate Side Effects

Readers may know I'm trying to get over a persistent cough. The PA I saw on Saturday prescribed benzonatate, which I've been taking since then. Last night, I started thinking, "I don't remember breathing being this difficult." Nor did I recall a shower feeling like a mild beating. It was like my 38th birthday--the one where I was recovering from a car wreck. I see that these are some of the side effects of benzonatate:

SIDE EFFECTS that may occur while taking this medicine include constipation; dizziness; drowsiness; headache; nasal congestion; nausea; or upset stomach...Symptoms of an allergic reaction include rash; hives; itching; difficulty breathing; tightness in the chest; or swelling of the face, lips or tongue. 

I'd take something for the pain that's in every joint in my upper body, but my stomach is too upset. At least I didn't take a full dose of this stuff.

Note to self: take Mucinex or Umcka instead. No side effects for me, and it's actually cheaper.

2 comments:

poplife said...

Hi Lori- I know this post is old, but wondering how long it took for you to get over the effects of the benzonatate? I had a similar thing, but took the med for about 10 days.

Lori Miller said...

IIRC, I felt better within a few days.